The University of Southampton
University of Southampton Institutional Repository

Stevens-Johnson syndrome after treatment with rituximab

Stevens-Johnson syndrome after treatment with rituximab
Stevens-Johnson syndrome after treatment with rituximab
Rituximab is a chimeric mouse/human anti-CD20 antibody licensed for the treatment of low-grade non-Hodgkin’s lymphoma and has recently also been shown to have a role in the treatment of diffuse large B-cell lymphoma. We report a case of Stevens–Johnson syndrome after treatment with rituximab, which occurred in a 36-year-old man with relapsed follicular lymphoma. The patient developed mucositis and fevers after the first two injections, followed by a florid maculopapular rash with severe orogenital ulceration after the third infusion. Over several weeks his symptoms progressed with severe cutaneous, orogenital and conjunctival ulceration, leading to visual problems and malnutrition. No improvement occurred with steroids and immunosuppressant therapy. A review of the literature reveals this to be the first reported case of Stevens–Johnson syndrome associated with rituximab therapy.
Stevens–Johnson syndrome, rituximab, side effects, follicular lymphoma
0923-7534
1948-1950
Lowndes, S.
37c7f881-9285-486d-b7ba-e0b07dd5bb6d
Darby, A.
40e52ac7-914f-4fbc-b5d1-29912b81573b
Mead, G.
a01f4764-abab-4ccb-804f-0b6f8d4d7696
Lister, A.
8dfb4516-5119-4e63-adee-88644e58c920
Lowndes, S.
37c7f881-9285-486d-b7ba-e0b07dd5bb6d
Darby, A.
40e52ac7-914f-4fbc-b5d1-29912b81573b
Mead, G.
a01f4764-abab-4ccb-804f-0b6f8d4d7696
Lister, A.
8dfb4516-5119-4e63-adee-88644e58c920

Lowndes, S., Darby, A., Mead, G. and Lister, A. (2002) Stevens-Johnson syndrome after treatment with rituximab. Annals of Oncology, 13 (12), 1948-1950. (doi:10.1093/annonc/mdf350).

Record type: Article

Abstract

Rituximab is a chimeric mouse/human anti-CD20 antibody licensed for the treatment of low-grade non-Hodgkin’s lymphoma and has recently also been shown to have a role in the treatment of diffuse large B-cell lymphoma. We report a case of Stevens–Johnson syndrome after treatment with rituximab, which occurred in a 36-year-old man with relapsed follicular lymphoma. The patient developed mucositis and fevers after the first two injections, followed by a florid maculopapular rash with severe orogenital ulceration after the third infusion. Over several weeks his symptoms progressed with severe cutaneous, orogenital and conjunctival ulceration, leading to visual problems and malnutrition. No improvement occurred with steroids and immunosuppressant therapy. A review of the literature reveals this to be the first reported case of Stevens–Johnson syndrome associated with rituximab therapy.

Full text not available from this repository.

More information

Published date: 2002
Additional Information: Clinical Investigation
Keywords: Stevens–Johnson syndrome, rituximab, side effects, follicular lymphoma
Organisations: Cancer Sciences

Identifiers

Local EPrints ID: 26443
URI: http://eprints.soton.ac.uk/id/eprint/26443
ISSN: 0923-7534
PURE UUID: a3ab4d81-c5ce-4b96-8190-36fd7ca9e1d4

Catalogue record

Date deposited: 24 Apr 2006
Last modified: 15 Jul 2019 19:14

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×